Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 38, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 22, 2019, 6:34 PM CDT for Florence County, Marinette County, Wisconsin; Dickinson County, Menominee County, Michigan. It took effect at Apr 23, 2019, 4:00 AM CDT. It was in force for 21 days.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2019, 6:34 PM CDT (23:34 UTC)
- In effect from
- Apr 23, 2019, 4:00 AM CDT
- Expired
- May 13, 2019, 6:34 PM CDT
- In force
- 21 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dickinson County, MI, Menominee County, MI, Florence County, WI, Marinette County, WI
The radar
The Marquette radar (KMQT), 99 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River at Niagara (NIAW3). The gauge peaked at 14.51 ft at Apr 24, 2019, 8:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04065106, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 22, 6:22 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 22, 6:22 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 622 PM CDT Mon Apr 22 2019 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Tuesday Issued at 221 PM CDT Mon Apr 22 2019 Main forecast concern remains on amount of rainfall from late this afternoon through tonight, especially as area rivers are still running high. The 19Z MSAS surface analysis indicated an area of low pressure centered over central IA. A quasi-stationary front stretched northeast from the surface low across southern WI and a cold front extended southwest from the low pressure into the southern Plains. The radar mosaic showed several bands of rain showers with a few embedded thunderstorms from the Upper Midwest into the Great Lakes. The surface low is forecast to track into southwest WI this evening before moving toward northern sections of Lake Huron by 12Z Tuesday. Just enough instability to exist into the evening to justify carrying a chance of thunderstorms over central/east- central WI. While the vast majority of these storms will be of the garden-variety, cannot rule out a couple of stronger storms over the southern sections of the forecast area with marginal hail being the main threat. The larger threat for tonight will be the locally heavy rainfall with PW values at 1.0" or greater over most of northeast WI. Sufficient lift to be provided by the surface low and the favorable right entrance region of the upper jet situated over Ontario. Furthermore, a mid-level shortwave trough to accompany the surface low across WI to add decent Q-G forcing. Expect to see rain amounts of 0.50 to 1.00" with locally higher amounts possible under any thunderstorms. The highest totals appear to be focused across parts of central and most of east- central WI and occur mainly during the evening hours. Prefer to keep the Flood Watch going even across the north since that part of the state has already had rain earlier. Min temperatures to range from the middle 30s north-central, to the lower to middle 40s east-central WI. Back edge of light rain showers should be pulling away from far eastern WI early Tuesday morning, so will need to carry a minimal pop for a few hours after sunrise. Otherwise, a ridge of high pressure is forecast to build across WI on Tuesday, bringing decreasing clouds, a drier air mass and slowly subsiding winds. Look for max temperatures to range from the lower to middle 50s near Lake MI, to the lower to middle 60s over parts of central WI. .LONG TERM...Tuesday Night Through Monday Issued at 221 PM CDT Mon Apr 22 2019 Generally dry weather is anticipated Tuesday night into Wednesday. The GFS/GEM models brings some showers to the WI/Upper MI border area on Wednesday, but with the warm front north of the border, this seems unlikely. A dry, breezy and mild day looks like a good bet, along with elevated fire weather conditions. A cold front and RRQ of an upper level jet will move through the region late Wednesday night into Thursday, but precipitation amounts are uncertain at this time. The GFS is much more aggressive with QPF than the ECMWF, and seems overdone. There may be just enough instability to generate a few thunderstorms along and ahead of the front Thursday afternoon. Dry conditions return on Thursday night and Friday as high pressure arrives. Wet weather may return late Friday night into Saturday, as strong WAA/isentropic lift develops on the nose of a 40+ knot LLJ. Medium range models both indicate low pressure moving through the region on Saturday, but the GFS is much deeper and farther north than the 00z ECMWF. The 12z ECMWF has trended much farther south and weaker. For now, will continue with the model blend and likely pops for Saturday, but this may need to be changed with subsequent forecasts. The eventual track will have big implications on precipitation trends, temperatures and possibly precipitation type. Forecast confidence is low for the rest of the weekend and early next week, so will stick exclusively with the model blend during that period. Temperatures will remain mild through the rest of the work week, then likely cool off for the weekend and early next week. && .AVIATION...for 00Z TAF Issuance Issued at 621 PM CDT Mon Apr 22 2019 Flying conditions will continue to deteriorate this evening as an area of low pressure rides northeast along a quasi-stationary front into southwest WI this evening, then across east-central WI around midnight. Showers will accompany this system with moderate to locally heavy rainfall expected, especially across central and east- central WI. Some thunderstorms are possible, mainly for the eastern TAF sites early this evening. Cigs/vsbys are forecast to settle into IFR conditions for the bulk of tonight. Winds are expected to become north- northwest once the low departs and become gusty at times. A ridge of high pressure will move into the region Tuesday morning, bringing decreasing clouds and a return to VFR conditions over central WI by around 12Z and eastern WI by 15Z. Good flying conditions can then be expected late Tuesday morning through the rest of the TAF period. && .HYDROLOGY... Issued at 221 PM CDT Mon Apr 22 2019 A Flood Watch will remain in effect for the most the area, except the lakeshore counties through tonight. We are still expecting rainfall amounts of one-half to one inch with locally higher amounts possible under any thunderstorms. The heavy rain will cause additional rises in river levels and may cause additional flooding. Urban street flooding and ponding of water on area roadways may also occur. && .GRB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday morning for WIZ005-010>013-018>021- 030-031-035>039-045-048-049-073-074. && SHORT TERM.....Kallas LONG TERM......Kieckbusch AVIATION.......Cooley HYDROLOGY......Kallas
Hazardous weather outlook, Apr 22, 2:44 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 244 PM CDT Mon Apr 22 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 244 PM CDT Mon Apr 22 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected across most of the region tonight. A few of the storms may produce strong winds and small hail. The greatest risk of seeing stronger storms would be south of a line from Wisconsin Rapids to Appleton to Manitowoc. A Flood Watch remains in effect for much of the area, except the lakeshore counties. Additional rainfall amounts of one-half to one inch are expected, although locally higher amounts are possible. These new rains may lead to further river rises across the area. Keep up to date with the latest river forecasts if you live near a river or stream. The heavy rain may cause urban street flooding and ponding of water on roadways, resulting in hazardous travel. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The additional rainfall will cause rivers to rise again, and possibly result in additional river flooding in some areas through the end of the work week. Residents who live along rivers and streams should keep a close eye on river levels, and be prepared to move to higher ground. Boaters and fishermen should also use caution due to hazardous currents on fast-moving rivers. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report rainfall amounts over an inch. Spotters should also report hail over a half inch in diameter, or strong or damaging wind gusts this evening. LMZ521-522-541>543-231945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 244 PM CDT Mon Apr 22 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gusty north to northwest winds and building waves will result in hazardous conditions for small craft late tonight into Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The probability for widespread hazardous weather is low. Kallas/Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:58 PM CDT | Small Craft Advisory | GRB | 24 hr | |
| Apr 22, 4:16 PM CDT | River Flood Warning | GRB | Florence | 21 days |
| Apr 22, 6:34 PM CDT | River Flood Warning | GRB | Florence | 21 days |
Nearby
River Flood Warnings in Wisconsin, 2019River Flood Warnings in Michigan, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.